MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134790
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Insufficient Information (4580)
Date of Event 09/20/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix (device #1).An additional emdr was submitted to represent the bard/davol mesh ¿ composix (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composite meshes (composix mesh) on (b)(6) 2012 and (b)(6) 2013.As reported, the patient is making a claim for adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix (device #1).An additional emdr was submitted to represent the bard/davol mesh ¿ composix (device #2).Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k)# root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2012) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no, expiry date, udi no.), g3, g6, h2, h4, h6, h10, h11.Corrected field: d1 (brand name), g4 (pma/510(k) #) this supplemental emdr represents the bard/davol¿ composix l/p mesh (device #1).An additional supplemental emdr was submitted to represent the bard/davol - composix l/p mesh (device #2) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composite meshes (composix mesh) on (b)(6) 2012 and (b)(6) 2013.As reported, the patient is making a claim for adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with symptomatic incisional hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device #1).Per op notes, "a composix l/p mesh (device #1) was placed and sutured." (b)(6) 2013 - patient was diagnosed with incisional hernia in the epigastric area thereby underwent laparoscopic repair with implant of composix l/p mesh (device #2).Per op notes, "adhesions identified in the anterior abdominal wall were dissected down and the composix l/p mesh (device #2) was placed and sutured.".

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key15061450
Report Number1213643-2022-95482
Device Sequence Number17549836
Product Code FTL
UDI-Device Identifier00801741031304
UDI-Public(01)00801741031304(17)170628(10)HUWF0919
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0134790
Device Lot NumberHUWF0919
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age36 YR
Patient SexFemale